can zoloft make you more emotional? - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 06-30-2011, 03:30 PM   #1 (permalink)
 
roxslide's Avatar
 
Status: SAS Member
Join Date: Apr 2011
Location: WA
Gender: Female
Age: 23
Posts: 38



Default can zoloft make you more emotional?

so i've been taking zoloft (50mg) for something like 3-4 weeks for social anxiety and depression. before i first started taking it i was very anxious about the side effects, but thankfully they were no where near as bad as anticipated. i had a little nausea the first few days, and it makes me really sensitive to caffeine. but i'm feeling all around happier and my anxiety level is slowly going down.

i'm having one weird side effect though that wasn't anticipated, i'm a lot more sensitive, or emotional. at the end of my first week on zoloft, i started bawling my eyes out, for more than an hour, over how a piece of art made me feel (lol). the next week i started bawling again over kanye west's mom (i was reading his wikipedia article, and again, lol), it goes on and on. i've turned into a bleeding heart! so i'm crying a lot more now, but somehow i'm actually feeling a lot better than i used to.

i looked up if other people had similar symptoms to me, but all i found was people complaining that they were less emotional, which is strange. so i just wanted to know, does anyone else have these symptoms or the same experience? is this something i should talk to my doctor about?
roxslide is offline   Reply With Quote
Old 06-30-2011, 06:49 PM   #2 (permalink)
 
Status: SAS Member
Join Date: May 2011
Posts: 1,523



Default

Quote:
Originally Posted by roxslide View Post
so i've been taking zoloft (50mg) for something like 3-4 weeks for social anxiety and depression. before i first started taking it i was very anxious about the side effects, but thankfully they were no where near as bad as anticipated. i had a little nausea the first few days, and it makes me really sensitive to caffeine. but i'm feeling all around happier and my anxiety level is slowly going down.

i'm having one weird side effect though that wasn't anticipated, i'm a lot more sensitive, or emotional. at the end of my first week on zoloft, i started bawling my eyes out, for more than an hour, over how a piece of art made me feel (lol). the next week i started bawling again over kanye west's mom (i was reading his wikipedia article, and again, lol), it goes on and on. i've turned into a bleeding heart! so i'm crying a lot more now, but somehow i'm actually feeling a lot better than i used to.

i looked up if other people had similar symptoms to me, but all i found was people complaining that they were less emotional, which is strange. so i just wanted to know, does anyone else have these symptoms or the same experience? is this something i should talk to my doctor about?
I agree with you. I'm a guy and like two weeks ago my (3rd-4th week on zoloft) I felt more emotional. I admit I bawled my eye out one night but it was over my family and fighting with them. But I usually get mad and walk away from it.
barry1685 is offline   Reply With Quote
Old 07-01-2011, 12:07 AM   #3 (permalink)
 
KurtG85's Avatar
 
Status: SAS Member
Join Date: Sep 2008
Location: Missouri
Gender: Male
Age: 29
Posts: 669



Default

I experience increased emotional intensity from zoloft as well. This is in major contrast with all other SSRI's. There is definitely something different about it. More dopamine or norepinephrene action or something.
__________________
-"To have a right estimate of a man's character, we must see him in misfortune."
KurtG85 is offline   Reply With Quote
Old 07-01-2011, 12:36 AM   #4 (permalink)
 
Status: Battling anxiety wat else
Join Date: Jul 2010
Location: California and I Hate it.....
Gender: Male
Posts: 759



Default

zoloft was meh. to many side efx.
Bacon is offline   Reply With Quote
Old 07-01-2011, 12:41 AM   #5 (permalink)
 
Status: SAS Member
Join Date: Apr 2010
Gender: Female
Posts: 240



Default

Zoloft has made me feel like I'm going even more crazy, and I've been on it almost 2 months. Also gave me intense alcohol cravings (all SSRI's do for some reason)... I'm about to get off this for obvious reasons.
behindblueeyes is offline   Reply With Quote
Old 07-01-2011, 12:42 AM   #6 (permalink)
 
King Moonracer's Avatar
 
Status: ENTP with SA...How?
Join Date: Oct 2010
Location: central ny
Gender: Male
Age: 22
Posts: 2,404



Default

WTF??

Im on 200mg of zoloft. Been 3 months

I have lost all ability to feel emotion at all. The only thing i can feel is guilt and physical pleasure.

Zoloft has turned me into...a sexually frustrated zombie who feels like hes living in the matrix.
King Moonracer is offline   Reply With Quote
Old 07-01-2011, 02:50 AM   #7 (permalink)
 
swim's Avatar
 
Status: icon man
Join Date: Apr 2011
Location: Italy
Gender: Male
Age: 38
Posts: 2,201



Default

Quote:
Originally Posted by roxslide View Post
so i've been taking zoloft (50mg) for something like 3-4 weeks for social anxiety and depression. before i first started taking it i was very anxious about the side effects, but thankfully they were no where near as bad as anticipated. i had a little nausea the first few days, and it makes me really sensitive to caffeine. but i'm feeling all around happier and my anxiety level is slowly going down.

i'm having one weird side effect though that wasn't anticipated, i'm a lot more sensitive, or emotional. at the end of my first week on zoloft, i started bawling my eyes out, for more than an hour, over how a piece of art made me feel (lol). the next week i started bawling again over kanye west's mom (i was reading his wikipedia article, and again, lol), it goes on and on. i've turned into a bleeding heart! so i'm crying a lot more now, but somehow i'm actually feeling a lot better than i used to.

i looked up if other people had similar symptoms to me, but all i found was people complaining that they were less emotional, which is strange. so i just wanted to know, does anyone else have these symptoms or the same experience? is this something i should talk to my doctor about?
it must be the dopaminergic side of Zoloft. Do you think that being more emotional does interfere with the antidepressant efficacy of Zoloft?
I take Cymbalta and I never cry...and never laugh.
__________________
Dx: depression, GAD, narcissistic personality disorder
Rx: paroxetine 30mg, Remeron (mirtazapine) 15mg, Deniban (amisulpride) 50mg, generic delorazapem 1mg
Prn: Provigil (modafinil) 200mg, Lyrica (pregabalin) 75mg, Rivotril (clonazepam) 2mg, Lioresal (baclofen) 25mg
swim is offline   Reply With Quote
Old 07-01-2011, 02:52 AM   #8 (permalink)
 
swim's Avatar
 
Status: icon man
Join Date: Apr 2011
Location: Italy
Gender: Male
Age: 38
Posts: 2,201



Default

Quote:
Originally Posted by King Moonracer View Post
WTF??
who feels like hes living in the matrix.
that's interesting. what do you mean?
__________________
Dx: depression, GAD, narcissistic personality disorder
Rx: paroxetine 30mg, Remeron (mirtazapine) 15mg, Deniban (amisulpride) 50mg, generic delorazapem 1mg
Prn: Provigil (modafinil) 200mg, Lyrica (pregabalin) 75mg, Rivotril (clonazepam) 2mg, Lioresal (baclofen) 25mg
swim is offline   Reply With Quote
Old 07-01-2011, 03:48 PM   #9 (permalink)
 
CD700's Avatar
 
Status: SAS Member
Join Date: Apr 2010
Location: Under rock
Gender: Male
Posts: 1,708



Default

I wish i could cry
I have depression but I never cry on/off meds
Do you feel better after you cry ?
__________________
Crunchy niplz
CD700 is offline   Reply With Quote
Old 07-01-2011, 06:39 PM   #10 (permalink)
 
Status: SAS Member
Join Date: Sep 2010
Posts: 496



Default

Zoloft made me socially mute for about 3 days after the second time i started it
It also made me intensely depersonalized. I mean to the point where i didn't know who i was, apart from my name. It also made my soldier numb after 50mg+ and i guess once it kicked in i was pretty anhedonic.
And zoloft is what i would think would have the best effect on me..
Porterdog is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
A Great Read...Turning Emotional Scars into Emotional Strengths atvsamala Self Help Resources 3 07-16-2012 08:50 PM
Emotional problems: Emotional IQ Kon Secondary Disorders 10 12-14-2010 06:58 PM
anyone really emotional?? mjatte Coping With Social Anxiety 10 07-05-2009 10:02 AM
Biggest way I can make close friends. (Disclosing emotional thoughts and concerns) Gerard Coping With Social Anxiety 0 11-15-2008 11:17 AM
Zoloft & Klonopin? Does Zoloft Help you Focus/ be Motivated? SadRosesAreBeautiful Medication 12 09-29-2008 07:16 PM

All times are GMT -7. The time now is 04:03 AM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc. User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.